Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Using Nuvaring. Heavy bleeding. Why am I bleeding with Nuvaring in?

Hi, I am a 21 year old who has been on nuvaring for around two years, and I love it. I use nuvaring continuously to only get my period every three months. A few days ago, I took the old nuvaring out and immedietely put a new one back in, and it has been in since then. However, tonight I have fairly heavy bleeding which I believe is my period. Why do I have my period with the nuvaring in? Is this okay? Should I leave nuvaring in?
Asked On : Sun, 7 Apr 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
General & Family Physician 's  Response
Hi,
Thank you for posting your question here, I will try to answer it to the best of my abilities.

From what I can tell you arent using it right, you're supposed to keep it in for three weeks and then take it out for one week during your period.
Nuvaring doesnt stop periods, it is merely a contraceptive method which is somewhat similar to how birth control pills work.
As such, from now on, use it for three weeks, then pull it out for one week during your period and then once your period is over, place a new one.

I hope this answered your question.
Answered: Mon, 1 Jul 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor